Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 43, NWS Blacksburg, VA

June 10, 2014Wilkes County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 10, 2014, 11:09 PM EDT for Wilkes County, North Carolina. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2014, 11:09 PM EDT (03:09 UTC)
Expired
Jun 10, 2014, 11:58 PM EDT
In force
49 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Wilkes County, NC

The radar

The Roanoke radar (KFCX), 141 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 11:36 PM EDTTSTM WND DMG1 Nnw North Wilkesboro, NCTREE DOWN ON SUNSET DRIVE
Jun 10, 11:38 PM EDTTSTM WND DMG3 N North Wilkesboro, NCTREE DOWN ON CAUDILL ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2014-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1070 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2014-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1070 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1730 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

499 
WUUS51 KRNK 110309
SVRRNK
NCC193-110415-
/O.NEW.KRNK.SV.W.0043.140611T0309Z-140611T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1109 PM EDT TUE JUN 10 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WILKES COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 1215 AM EDT

* AT 1108 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ELKVILLE...
  MOVING NORTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NORTH WILKESBORO...
  WILKESBORO...
  WILBAR...
  BOOMER...
  AND BUCK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM HAS HAD A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE 
ACROSS CALDWELL COUNTY JUST TO THE SOUTH. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3602 8134 3605 8140 3607 8141 3607 8144
      3609 8145 3609 8147 3610 8150 3636 8133
      3613 8089 3604 8111 3603 8127 3600 8132
TIME...MOT...LOC 0308Z 234DEG 49KT 3605 8138 

HAIL...<.75IN
WIND...60MPH

$$

RAB
1 follow-up statement
344 
WWUS51 KRNK 110358
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1158 PM EDT TUE JUN 10 2014

NCC193-110407-
/O.CAN.KRNK.SV.W.0043.000000T0000Z-140611T0415Z/
WILKES NC-
1158 PM EDT TUE JUN 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHWESTERN WILKES COUNTY IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED NORTH INTO THE 
NORTHERN PART OF WILKES COUNTY AND WEAKENED. HOWEVER...STRONG WINDS 
OF 40 TO 45 MPH ARE STILL POSSIBLE IN AND NEAR THE AREA FOR THE NEXT 
15 TO 20 MINUTES.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3602 8134 3605 8140 3607 8141 3607 8144
      3609 8145 3609 8147 3610 8150 3636 8133
      3613 8089 3604 8111 3603 8127 3600 8132
TIME...MOT...LOC 0353Z 234DEG 49KT 3644 8071 

$$

RAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 9:17 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 10, 9:17 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
917 PM EDT TUE JUN 10 2014

.SYNOPSIS...
LOW PRESSURE WAS OVER THE MID MISSISSIPPI VALLEY WITH A COLD
FRONT TRAILING INTO TEXAS AND A WARM FRONT EXTENDING ACROSS THE
OHIO VALLEY. THIS LOW WILL MOVE INTO THE GREAT LAKES BY LATE
WEDNESDAY. THE COLD FRONT WILL APPROACH THEN MOVE THROUGH THE
REGION ON THURSDAY AND FRIDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 912 PM EDT TUESDAY...

INCREASED POPS IN THE WEST TO MATCH UP WITH WSR-88D TRENDS WITH
THE LINE OF CONVECTION LIFTING NORTHEAST ACROSS THE REGION. SHAPED
POPS TOWARDS HRRR AND RNKWRF ARW THIS EVENING INTO TONIGHT. THE
00Z RNK SOUNDING SHOWED AMPLE INSTABILITY FOR STRONG
UPDRAFTS...WITH SUFFICIENT MEAN FLOW TO ADVANCE THEM NORTHEAST
ACROSS WEST VIRGINIA AND WESTERN VIRGINIA. PWAT HAVE CLIMB TO
1.46 INCHES THIS EVENING ON SOUNDING. SOME OF THE STRONGER
THUNDERSTORMS COULD CONTAIN GUSTY WINDS...HAIL AND HEAVY
DOWNPOURS. EXTENDED SCATTERED POPS OF CONVECTION UNTIL 06Z...THEN
ALLOWED FOR ISOLATED SHOWERS DURING THE OVERNIGHT. AREAS OF FOG
WILL DEVELOP OVERNIGHT ESPECIALLY WHERE HEAVY RAIN FELL WITH
THUNDERSTORMS. ADJUSTED TEMPERATURES AND DEW POINTS WITH OBS
TRENDS AND TWEAKED LOW TOWARDS LAMPS WITH VALUES FROM THE LOWER
60S IN THE MOUNTAINS TO THE MID 60S IN THE PIEDMONT.

AS OF 335 PM EDT TUESDAY...

UPPER LOW MOVES NORTHEAST THROUGH MISSOURI AND ILLINOIS AND BECOMES
AN OPEN WAVE BY LATE WEDNESDAY. FORECAST AREA STAYS IN BROAD
SOUTHWEST UPPER FLOW. AT THE SURFACE A WARM FRONT WILL MOVE NORTH
THROUGH THE OHIO VALLEY TONIGHT AND THE COUNTY WARNING AREA WILL
BE WELL WITHIN THE WARM SECTOR ON WEDNESDAY.

500 MB TEMPERATURES DROP SLIGHTLY ON WEDNESDAY WHICH WILL RESULT IN
LARGER MID LEVEL LAPSE RATES AND INCREASE THE INSTABILITY. RIGHT
REAR QUADRANT OF UPPER JET WILL ALSO BE ADVANCING INTO THE AREA BY
AFTERNOON AND WILL ENHANCE THE LIFT...ESPECIALLY OVER THE MOUNTAINS.

EXPECTING A MAJORITY OF ANY ONGOING THUNDERSTORMS TO DIMINISH
BETWEEN 00Z/8PM AND 03Z/11PM. THERE WILL BE A BREAK IN THE CHANCE OF
PRECIPITATION OVERNIGHT AND AGAIN WEDNESDAY MORNING. ONCE ATMOSPHERE
HEATS UP ON WEDNESDAY SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL AGAIN DEVELOP IN THE EARLY AFTERNOON.
TEMPERATURES WILL REMAIN MILD TONIGHT AND WITH LITTLE CHANGE IN THE
AIRMASS ON WEDNESDAY...WITH LEAN TOWARD WARMER MAV GUIDANCE FOR
AFTERNOON MAXIMUM TEMPERATURES.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
AS OF 250 PM EDT TUESDAY...

AREA OF LOW PRESSURE WILL MOVE ROUGHLY NEAR THE MISSISSIPPI
RIVER...THEN INTO THE OHIO VALLEY BY THE END OF THE WEEK. THE SYSTEM
WILL BE SHEARING AND WEAKENING...HOWEVER WHAT'S LEFT OF THE UPPER
LEVEL WAVE SHOULD SPAWN SHOWERS AND STORMS THROUGH THE REST OF THE
WEEK AS IT LIMPS EAST. SOMEWHAT DRIER AND COOLER AIR ARRIVES BY THE
WEEKEND...WITH BEST CHCS FOR PRECIP THROUGH EXTREME SW VA AND NW NC
AS THE DISTURBANCE MOVES OFF THE EAST COAST.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 250 PM EDT TUESDAY...

MEAGER SURFACE HIGH WILL ARRIVE IN A WEDGE POSITION BY SUNDAY ACROSS
NEW ENGLAND...KEEPING A SUPPLY OF COOLER AND DRIER AIR THROUGH MUCH
OF OUR REGION. SOME INSTABILITY WILL REMAIN ACROSS THE EXTREME SW
AND WITH SURFACE CONVERGENCE DUE TO WEAK SE WINDS...PRECIP CHCS WILL
REMAIN ACROSS THE FAR SW AND NW NC. AS THE SURFACE HIGH MOVES OFF
THE COAST...RETURN FLOW DELIVERS WARMER AND MORE HUMID AIR...LEADING
TO A WIDER SCATTERING OF SHOWERS AND STORMS BY THE BEGINNING OF NEXT
WEEK. H85 TEMPS MAY RETURN TO THE UPPER TEENS SOUTH OF WHAT LOOKS TO
BE A STATIONARY FRONT DRAPED ACROSS THE OHIO VALLEY AND MIDDLE
ATLANTIC BY THE MIDDLE OF NEXT WEEK.

&&

.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
AS OF 740 PM EDT TUESDAY...

SCATTERED MVFR/IFR SHOWERS AND THUNDERSTORMS ARE FORMING IN THE
UNSTABLE AIR ACROSS OUR REGION THIS EVENING INTO TONIGHT. GUSTY
WINDS AND HAIL ARE POSSIBLE WITH ANY OF THE STRONGER STORMS.
THUNDERSTORMS ARE LIKELY WEST OF I77 TONIGHT. BLF AND BCB HAVE
THE BEST CHANCE FOR THUNDERSTORMS DURING THE NEXT COUPLE OF HOURS.

MVFR FOG IS EXPECTED TONIGHT IN MOST LOCATIONS. HIGH CONFIDENCE
THAT AIRPORTS WHICH HAVE RAIN THIS EVENING INTO TONIGHT WILL HAVE
FOG OVERNIGHT. PATCHES OF MVFR CLOUD COVER IS POSSIBLE OVER THE
MOUNTAINS LATE TONIGHT BUT CONFIDENCE IS NOT AS HIGH.

UPPER LEVEL AREA OF LOW PRESSURE OVER THE MS VALLEY WILL SLOWLY
MOVE EAST THROUGH THURSDAY. THIS WILL RESULT IN SCATTERED TO
NUMEROUS SHOWERS/STORMS REGIONWIDE THE NEXT SEVERAL DAYS...WITH
GREATEST COVERAGE DURING THE LATE AFTERNOON AND EVENING. SOME
ORGANIZATION OF STORMS IS LIKELY WITH STORMS CLUSTERING TOGETHER
IN SHORT LINE SEGMENTS.

EXTENDED AVIATION DISCUSSION...

CONFIDENCE FOR WIDESPREAD SHOWERS AND STORMS DECREASES AFTER
THURSDAY AS THE UPPER LEVEL TROF MOVES OVERHEAD AND WEAKENS.
FROM FRIDAY INTO THE WEEKEND SHOWER/STORM ACTIVITY IS EXPECTED TO
BECOME MORE ISOLATED TO WIDELY SCATTERED WITH BETTER OPPORTUNITY
FOR GREATER COVERAGE OF VFR CONDITIONS FOR THE WEEKEND.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...AMS/KK
SHORT TERM...KM
LONG TERM...KM
AVIATION...AMS/KK/PM
Hazardous weather outlook, Jun 10, 5:20 AM EDT, 17 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
520 AM EDT TUE JUN 10 2014

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-110930-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
520 AM EDT TUE JUN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON...ESPECIALLY
FOR AREAS ALONG AND EAST OF THE BLUE RIDGE WHERE TEMPERATURES
WILL BE THE WARMEST...PROMOTING THE STRONGEST STORMS. THE PRIMARY
THREAT WILL BE DAMAGING WIND AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG TO SEVERE STORMS ARE POSSIBLE AGAIN WEDNESDAY AFTERNOON
WITH THE PRIMARY THREAT BEING DAMAGING WINDS. BY THURSDAY...STORMS
THAT DEVELOP WILL BE SLOWER MOVING WITH THE PRIMARY THREAT BEING
EXCESSIVE RAINFALL.

AFTER THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND AGAIN WEDNESDAY
AFTERNOON.

In the hours before

Local storm report, Jun 10, 9:57 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
957 PM EDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     LIGHTNING        4 NW NARROWS            37.37N 80.87W
06/10/2014                   GILES              VA   911 CALL CENTER

            LIGHTNING STRUCK A POWER POLE ALONG STATE LINE ROAD

&&

JVC
Special weather statement, Jun 10, 10:08 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1008 PM EDT TUE JUN 10 2014

WVZ043>045-110315-
GREENBRIER WV-MONROE WV-SUMMERS WV-
1008 PM EDT TUE JUN 10 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
  NORTHERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA...
  NORTHEASTERN SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA...

* UNTIL 1115 PM EDT

* AT 1008 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
  RAINELLE TO NEAR ALDERSON TO NEAR WAYSIDE...MOVING TO THE NORTHEAST
  AT 35 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  LEWISBURG...
  WHITE SULPHUR SPRINGS...
  RONCEVERTE...
  ALDERSON...
  AND RUPERT.

THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 3823 8036 3811 8036 3805 8027 3805 8008
      3794 8008 3780 8023 3768 8029 3746 8074
      3772 8067 3786 8083 3787 8075 3795 8081
      3798 8077 3803 8083 3806 8080 3805 8086
      3810 8087 3808 8071 3827 8044
TIME...MOT...LOC 0203Z 222DEG 31KT 3790 8081 3776 8064 3757 8069

RAB
Local storm report, Jun 10, 10:16 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1016 PM EDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     5 N NARROWS             37.40N 80.80W
06/10/2014                   MONROE             WV   911 CALL CENTER

            TWO TREES DOWN IN PETERSTOWN

&&

JVC
Local storm report, Jun 10, 10:54 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1054 PM EDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     TSTM WND DMG     2 ENE BLAND             37.11N 81.08W
06/10/2014                   BLAND              VA   911 CALL CENTER

            TREE DOWN ON EAST BLUE GRASS TRAIL

&&

JVC
Local storm report, Jun 10, 11:01 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1101 PM EDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     TSTM WND DMG     1 ESE CERES             37.01N 81.33W
06/10/2014                   BLAND              VA   911 CALL CENTER

            TREE DOWN ALONG WEST BLUE GRASS TRAIL

&&

JVC
Local storm report, Jun 10, 11:06 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1106 PM EDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     1 ESE CERES             37.01N 81.33W
06/10/2014                   BLAND              VA   911 CALL CENTER

            TREE DOWN ALONG WEST BLUE GRASS TRAIL

&&

JVC

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 9:01 PM EDTSpecial Weather StatementRNKAlleghany59 min
Jun 10, 11:52 PM EDTSpecial Weather StatementRNKRockingham53 min
Jun 10, 11:55 PM EDTSpecial Weather StatementRNKAlleghany, Surry65 min
Jun 11, 12:07 AM EDTSevere Thunderstorm WarningRNKRockingham, Stokes53 min
Jun 11, 12:32 AM EDTSpecial Weather StatementRNKCaswell58 min
Jun 11, 3:03 PM EDTSpecial Weather StatementRNKWilkes42 min
Jun 11, 4:06 PM EDTSpecial Weather StatementRNKAlleghany54 min
Jun 11, 4:37 PM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe, Wilkes68 min
Jun 11, 6:49 PM EDTSpecial Weather StatementRNKCaswell, Rockingham56 min
Jun 11, 6:59 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham61 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.